Alert archive / Texas / High Wind Warnings in 2008
High Wind Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this high wind warning at Apr 23, 2008, 11:11 PM CDT for 10 counties in Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 23, 2008, 11:11 PM CDT (04:11 UTC)
- Expired
- Apr 24, 2008, 3:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
Counties Collin County, TX, Delta County, TX, Denton County, TX, Fannin County, TX, Grayson County, TX, Hopkins County, TX, Hunt County, TX, Lamar County, TX, Rockwall County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 120 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 11:42 PM CDT | NON-TSTM WND GST 60 | 1 E Grapevine, TX | DFW ASOS REPORTS 52 KNOTS |
| Apr 23, 11:55 PM CDT | FLASH FLOOD | Melissa, TX | A DUPLEX WAS FLOODED ON HIGHWAY 5. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2107 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 240411 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1111 PM CDT WED APR 23 2008 TXZ103-118-240600- /O.NEW.KFWD.HW.W.0002.080424T0411Z-080424T0600Z/ DENTON-TARRANT- INCLUDING THE CITIES OF...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...FORT WORTH...ARLINGTON 1111 PM CDT WED APR 23 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT THURSDAY. VERY STRONG WINDS ASSOCIATED WITH THE BACK EDGE OF A THUNDERSTORM COMPLEX ARE OCCURRING ACROSS TARRANT AND DENTON COUNTIES. STRONG NORTHEAST WINDS OF 40 TO 50 MPH...WITH GUSTS TO 60 MPH ARE POSSIBLE THROUGH 1 AM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS IN EXCESS OF 58 MPH ARE LIKELY. WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE...KNOCK DOWN TREES AND POWER LINES. SEEK A STURDY SHELTER AWAY FROM WINDOWS UNTIL WINDS SUBSIDE. $$ 92
3 follow-up statements
000 WWUS74 KFWD 240510 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1210 AM CDT THU APR 24 2008 TXZ118-240615- /O.CAN.KFWD.HW.W.0002.000000T0000Z-080424T0600Z/ TARRANT- INCLUDING THE CITIES OF...FORT WORTH...ARLINGTON 1210 AM CDT THU APR 24 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE HIGH WIND WARNING. THE HIGH WINDS HAVE MOVED OUT OF TARRANT COUNTY. $$ TXZ093-094-104-105-120-240615- /O.EXA.KFWD.HW.W.0002.000000T0000Z-080424T0600Z/ GRAYSON-FANNIN-COLLIN-HUNT-ROCKWALL- INCLUDING THE CITIES OF...SHERMAN...DENISON...BONHAM...PLANO... GREENVILLE...COMMERCE...ROCKWALL 1210 AM CDT THU APR 24 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT EARLY THIS MORNING. VERY STRONG WINDS ASSOCIATED WITH THE BACK EDGE OF A THUNDERSTORM COMPLEX ARE OCCURRING OR EXPECTED ACROSS THE AREA. STRONG EAST WINDS OF 40 TO 50 MPH...WITH GUSTS TO 60 MPH ARE POSSIBLE THROUGH 1 AM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS IN EXCESS OF 58 MPH ARE LIKELY. WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE...KNOCK DOWN TREES AND POWER LINES. SEEK A STURDY SHELTER AWAY FROM WINDOWS UNTIL WINDS SUBSIDE. $$ TXZ103-240615- /O.CON.KFWD.HW.W.0002.000000T0000Z-080424T0600Z/ DENTON- INCLUDING THE CITIES OF...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY 1210 AM CDT THU APR 24 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT EARLY THIS MORNING. STRONG WINDS ASSOCIATED WITH THE BACK EDGE OF A THUNDERSTORM COMPLEX ARE OCCURRING ACROSS DENTON COUNTY. STRONG NORTHEAST WINDS OF 40 TO 50 MPH...WITH GUSTS TO 60 MPH ARE POSSIBLE THROUGH 1 AM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS IN EXCESS OF 58 MPH ARE LIKELY. WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE...KNOCK DOWN TREES AND POWER LINES. SEEK A STURDY SHELTER AWAY FROM WINDOWS UNTIL WINDS SUBSIDE. $$
000 WWUS74 KFWD 240551 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1251 AM CDT THU APR 24 2008 TXZ103-240700- /O.CAN.KFWD.HW.W.0002.000000T0000Z-080424T0600Z/ DENTON- INCLUDING THE CITIES OF...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY 1251 AM CDT THU APR 24 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE HIGH WIND WARNING. THE STRONG WINDS HAVE MOVED OUT OF DENTON COUNTY. $$ TXZ095-106-107-240700- /O.EXB.KFWD.HW.W.0002.000000T0000Z-080424T0700Z/ LAMAR-DELTA-HOPKINS- INCLUDING THE CITIES OF...PARIS...COOPER...SULPHUR SPRINGS 1251 AM CDT THU APR 24 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A HIGH WIND WARNING UNTIL 2 AM THIS MORNING. VERY STRONG WINDS ASSOCIATED WITH THE BACK EDGE OF A THUNDERSTORM COMPLEX ARE OCCURRING TO THE WEST AND WILL MOVE INTO THE PARIS AND SULPHUR SPRINGS AREA BETWEEN 1 AND 2 AM. STRONG EAST WINDS OF 40 TO 50 MPH...WITH GUSTS TO 60 MPH ARE POSSIBLE. WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE...KNOCK DOWN TREES AND POWER LINES. SEEK A STURDY SHELTER AWAY FROM WINDOWS UNTIL WINDS SUBSIDE. $$ TXZ093-094-104-105-120-240700- /O.EXT.KFWD.HW.W.0002.000000T0000Z-080424T0700Z/ GRAYSON-FANNIN-COLLIN-HUNT-ROCKWALL- INCLUDING THE CITIES OF...SHERMAN...DENISON...BONHAM...PLANO... GREENVILLE...COMMERCE...ROCKWALL 1251 AM CDT THU APR 24 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 AM CDT EARLY THIS MORNING... THE HIGH WIND WARNING HAS BEEN EXTENDED UNTIL 2 AM THIS MORNING. VERY STRONG WINDS ASSOCIATED WITH THE BACK EDGE OF A THUNDERSTORM COMPLEX ARE OCCURRING ACROSS THE AREA. STRONG EAST WINDS OF 40 TO 50 MPH...WITH GUSTS TO 60 MPH ARE POSSIBLE THROUGH 2 AM. MCKINNEY AIRPORT RECENTLY REPORTED A WIND GUST TO 56 MPH. WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE...KNOCK DOWN TREES AND POWER LINES. SEEK A STURDY SHELTER AWAY FROM WINDOWS UNTIL WINDS SUBSIDE. $$ 92
000 WWUS74 KFWD 240645 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 145 AM CDT THU APR 24 2008 TXZ093-104-120-240745- /O.CAN.KFWD.HW.W.0002.000000T0000Z-080424T0700Z/ GRAYSON-COLLIN-ROCKWALL- INCLUDING THE CITIES OF...SHERMAN...DENISON...PLANO...ROCKWALL 145 AM CDT THU APR 24 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE HIGH WIND WARNING FOR THE COUNTIES OF ROCKWALL...GRAYSON...AND COLLIN. THE STRONG WINDS HAVE MOVED OFF TO THE EAST. $$ TXZ094-105-107-240745- /O.EXP.KFWD.HW.W.0002.000000T0000Z-080424T0700Z/ FANNIN-HUNT-HOPKINS- INCLUDING THE CITIES OF...BONHAM...GREENVILLE...COMMERCE... SULPHUR SPRINGS 145 AM CDT THU APR 24 2008 ...HIGH WIND WARNING WILL EXPIRE AT 2 AM CDT EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 2 AM CDT EARLY THIS MORNING. WINDS OF 40 TO 50 MPH ARE POSSIBLE THROUGH 2 AM AS THE BACK EDGE OF A THUNDERSTORM COMPLEX MOVES THROUGH THE REGION. $$ TXZ095-106-240800- /O.EXT.KFWD.HW.W.0002.000000T0000Z-080424T0800Z/ LAMAR-DELTA- INCLUDING THE CITIES OF...PARIS...COOPER 145 AM CDT THU APR 24 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... THE HIGH WIND WARNING HAS BEEN EXTENDED UNTIL 3 AM FOR LAMAR AND DELTA COUNTIES. VERY STRONG WINDS ASSOCIATED WITH THE BACK EDGE OF A THUNDERSTORM COMPLEX WILL MOVE INTO THE PARIS AND COOPER AREA BY 2 AM. STRONG EAST WINDS OF 40 TO 50 MPH...WITH GUSTS TO 60 MPH ARE POSSIBLE. WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE...KNOCK DOWN TREES AND POWER LINES. SEEK A STURDY SHELTER AWAY FROM WINDOWS UNTIL WINDS SUBSIDE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this high wind warning went out at Apr 23, 8:36 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 23, 8:36 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 836 PM CDT WED APR 23 2008 .UPDATE... MCS CONTINUES TO ORGANIZE AS COLD POOL INTENSIFIES FROM TREMENDOUS CONVECTIVE OVERTURNING. BOW ECHO NOW FORMING SOUTHWEST OF THE METROPLEX AND THIS WILL CONTINUE TO TRACK EAST WITH WIND DAMAGE THE PRIMARY THREAT. TRAILING LINE OF CONVECTION CONTINUES THROUGH EASTLAND COUNTY. EXPECT THAT AS LOW LEVEL JET INTENSIFIES...LINE OF STORMS WILL SAG SOUTHEAST INTO SOUTHERN CWA AND HAVE RAISED POPS THERE. HAVE ALSO MENTIONED HEAVY RAINFALL ACROSS MUCH OF THE CENTRAL CWA WHERE MERGER OF STORMS OVER GRANDBURY REMINISCENT OF THE MAYFEST STORM. CLEARED THE TOR WATCH FROM THE NW CWA...BUT OTHERWISE SEVERE THREAT CONTINUES OVER MUCH OF NORTH TEXAS. TR.92 && .PREV DISCUSSION... /ISSUED 634 PM CDT WED APR 23 2008/ UPDATE... UPDATING FOR NEW TORNADO WATCH. POTENTIAL EXISTS FOR MCS/BOW ECHO EVOLUTION OUT OF WESTERN CONVECTION AS EVERYTHING TRACKS EAST. TORNADO THREAT IS LIKELY LOWER OVER THE EASTERN ZONES WHERE LOW LEVEL SHEAR IS WEAKER AND CONVECTIVE MODE WILL BECOME LESS DISCRETE. NO SIGNIFICANT CHANGES TO CURRENT FORECAST ATTM. TR.92 PREV DISCUSSION... /ISSUED 630 PM CDT WED APR 23 2008/ UPDATE... 630 PM. STRONG SHORTWAVE PUSHING ACROSS THE REGION THIS EVENING WITH INTENSE CONVECTION ALONG AND NORTH OF A KDFW-KMAF LINE AND ACROSS MUCH OF OKLAHOMA. CONVECTION SHOULD DIMINISH AFTER 08Z AS THE WAVE EXITS THE REGION. DRYLINE SETTING UP OUT WEST FOR TOMORROW...BUT CONVECTION IS EXPECTED THE REMAIN TO THE WEST. LARGE TSRA COMPLEX WEST OF THE METROPLEX SHOULD MOVE ACROSS THE KDFW TRACON THROUGH 03Z...AFFECTING METROPLEX TAF SITES 01-03Z. WE WILL LIKELY ISSUE AN AWW FOR STRONG WINDS/LARGE HAIL/CG LIGHTING DURING THIS EVENING. RESIDUAL ACTIVITY (VCTS) POSSIBLE AFTERWARD THROUGH 08Z. HAVE KEPT CIGS 030-040 MOST OF THE NIGHT WITH MINOR 6SM HZ 08-15Z. KACT SHOULD FAIR BETTER WITH RESPECT TO CONVECTION...BUT MVFR CIGS ARE EXPECTED OVERNIGHT THROUGH MIDDAY THURSDAY. WINDS SOUTH 13-18KT THIS TAF CYCLE BUT STRONG AND GUSTY DURING CONVECTION. 75 PREV DISCUSSION... 328 PM. PER 18Z SOUNDING CAP REMAINS IN PLACE. IT WEAKENED AS THIS MORNING/S VORT MAX MOVED OVER BUT DID NOT MIX OUT COMPLETELY. THIS VORT MAX IS CURRENTLY KICKING UP STORMS IN NORTHEAST TX AND IS LIKELY NO LONGER A FACTOR FOR OUR AREA. LATE THIS AFTN/EVENING EXPECT NEW ENERGY TO MOVE ACROSS N CNTRL TX/WRN N TX AND PRODUCE NEW STORMS...ESPECIALLY IN OUR NW THRU W COUNTIES. THIS ENERGY IS ALREADY HELPING WEST TX STORMS GET GOING BUT IT CURRENTLY HAS LOTS OF HELP FROM LVL UPSLOPE FLOW AS WELL. PRECIP SHOULD LAST THROUGH EARLY MORNING...ESPECIALLY NEAR THE RED RIVER AND OKLAHOMA WHERE THE DYNAMICS ARE STRONGER. LARGE HAIL IS THE MAIN THREAT WITH DAMAGING WINDS AS WELL...BUT INCREASING SHEAR THIS EVENING MAY ALLOW AN ISOLATED TORNADO THREAT MAINLY IN THE NORTHWEST THRU WEST. THURSDAY SHOULD BE DRY MOST AREAS. DRY LINE SHOULD STAY WEST OF US BUT WITH GOOD SHEAR AND INSTABILITY ISOLATED SEVERE STORMS MAY KICK OFF THERE THURSDAY AFTN. IF THEY DRIFT EAST THEY SHOULD BE WEAKENING AS THEY HIT THE CAPPED AIR OVER N TX BUT MAY LAST INTO OUR WESTERN COUNTIES. I ADDED ISOLD THUNDERSTORMS IN THE WEST THURS AFTN/EVE TO ACCOUNT FOR THESE STORMS. NEXT COLD FRONT PROGGED TO MOVE ACROSS N TX ON FRIDAY BEGINNING MID MORNING IN THE NORTHWEST. FRONT STALLS JUST SOUTH OF OUR AREA AND KEEPS LOW THREAT OF POPS ACROSS SOUTH THRU SATURDAY. ANOTHER COLD FRONT MOVES THRU SUNDAY WITH MORE POPS. THEN MODELS PROG US TO DRY OUT BY SUNDAY EVENING AND THAT SHOULD CONTINUE THRU DAY 7. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 85 67 78 58 / 100 10 10 30 30 WACO, TX 68 86 68 79 60 / 60 10 10 30 50 PARIS, TX 66 82 65 74 56 / 90 20 10 30 30 DENTON, TX 66 85 67 77 55 / 100 10 10 20 20 MCKINNEY, TX 66 85 67 78 55 / 90 10 10 30 30 DALLAS, TX 67 86 68 78 59 / 90 10 10 30 30 TERRELL, TX 67 85 66 77 59 / 80 10 10 30 40 CORSICANA, TX 67 85 67 79 60 / 70 10 10 30 50 TEMPLE, TX 67 86 67 80 60 / 40 10 10 30 50 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
In the hours before
Special weather statement, Apr 23, 10:23 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1023 PM CDT WED APR 23 2008
TXZ144-157-159-240400-
BOSQUE TX-MCLENNAN TX-CORYELL TX-
1023 PM CDT WED APR 23 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL BOSQUE COUNTY
NORTHEASTERN CORYELL COUNTY
WEST CENTRAL MCLENNAN COUNTY
AT 1023 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CLIFTON...MOVING SOUTHEAST
AT 36 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON AND CRAWFORD.
MARBLE SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3166 9778 3167 9777 3170 9777 3171 9778
3180 9758 3148 9734 3139 9760
TIME...MOT...LOC 0323Z 330DEG 32KT 3167 9762
82/JLDLocal storm report, Apr 23, 10:34 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1034 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM FLASH FLOOD 7 SW HILLSBORO 31.94N 97.20W
04/23/2008 HILL TX AMATEUR RADIO
WATER OVER HIGHWAY 22 IN PEORIASpecial weather statement, Apr 23, 10:40 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1040 PM CDT WED APR 23 2008
TXZ134-240445-
ELLIS TX-
1040 PM CDT WED APR 23 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
ELLIS COUNTY
AT 1040 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS 3 MILES SOUTHWEST OF ENNIS STRETCHING
BACK TO MILFORD...MOVING EAST AT 26 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALMA...BARDWELL...ENNIS...
ITALY...MAYPEARL...PALMER AND WAXAHACHIE.
HEAVY RAIN RESULTING IN FLASH FLOODING AND WIND GUSTS TO 40 MPH ARE
LIKELY WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR NORTHEASTERN TEXAS.
LAT...LON 3247 9709 3255 9653 3237 9644 3236 9645
3234 9642 3233 9641 3207 9694
TIME...MOT...LOC 0340Z 263DEG 23KT 3230 9665
82/JLDSpecial weather statement, Apr 23, 10:42 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1042 PM CDT WED APR 23 2008
TXZ118-240415-
TARRANT TX-
1042 PM CDT WED APR 23 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN TARRANT COUNTY
AT 1042 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
SAGINAW TO 3 MILES SOUTH OF RICHLAND HILLS...MOVING EAST AT 29 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BEDFORD...COLLEYVILLE...
EULESS...GRAPEVINE...HALTOM CITY...HASLET...HURST...KELLER...NORTH
RICHLAND HILLS...RICHLAND HILLS...SOUTHLAKE AND WATAUGA.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR NORTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
200 AM CDT THURSDAY MORNING FOR NORTHEASTERN TEXAS.
LAT...LON 3299 9744 3299 9703 3284 9703 3283 9703
3278 9703 3277 9703 3275 9722
TIME...MOT...LOC 0342Z 258DEG 25KT 3295 9733 3278 9719
13Local storm report, Apr 23, 10:54 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1054 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM HAIL DAWSON 31.89N 96.71W
04/23/2008 E1.00 INCH NAVARRO TX EMERGENCY MNGR
QUARTER SIZED HAIL IN DAWSONSpecial weather statement, Apr 23, 10:56 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1056 PM CDT WED APR 23 2008
TXZ157-240430-
CORYELL TX-
1056 PM CDT WED APR 23 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
CORYELL COUNTY
AT 1056 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
MCGREGOR TO 17 MILES WEST OF GATESVILLE...MOVING SOUTHEAST AT 37 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE COPPERAS COVE...FORT
GATES...GATESVILLE AND MOTHER NEFF STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR NORTHEASTERN TEXAS.
LAT...LON 3107 9791 3149 9810 3168 9767 3133 9742
3130 9748 3127 9751 3126 9755 3126 9756
3124 9758
TIME...MOT...LOC 0356Z 318DEG 32KT 3146 9752 3142 9800
82/JLDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:01 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 44 min |
| Apr 23, 7:06 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 39 min |
| Apr 23, 7:10 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 65 min |
| Apr 23, 7:15 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 60 min |
| Apr 23, 7:26 PM CDT | Special Weather Statement | FWD | Johnson | 34 min |
| Apr 23, 7:30 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 30 min |
| Apr 23, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 40 min |
| Apr 23, 7:54 PM CDT | Flash Flood Warning | FWD | Hood, Parker | 3 hr |
| Apr 23, 7:54 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Parker, Tarrant | 66 min |
| Apr 23, 8:04 PM CDT | Special Weather Statement | FWD | Bosque | 26 min |
| Apr 23, 8:08 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 52 min |
| Apr 23, 8:14 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 46 min |
| Apr 23, 8:14 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 46 min |
| Apr 23, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson, Tarrant | 50 min |
| Apr 23, 8:33 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 42 min |
| Apr 23, 8:43 PM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 2 hr |
| Apr 23, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 61 min |
| Apr 23, 8:51 PM CDT | Flash Flood Warning | FWD | Erath, Palo Pinto | 3 hr |
| Apr 23, 8:55 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath, Hamilton | 50 min |
| Apr 23, 9:08 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 52 min |
| Apr 23, 9:08 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 67 min |
| Apr 23, 9:15 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 39 min |
| Apr 23, 9:20 PM CDT | Flash Flood Warning | FWD | Denton, Tarrant | 115 min |
| Apr 23, 9:26 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Navarro | 64 min |
| Apr 23, 9:33 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 42 min |
| Apr 23, 9:37 PM CDT | Flash Flood Warning | FWD | Bosque, Hamilton, Hill, Johnson, Somervell | 113 min |
| Apr 23, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 32 min |
| Apr 23, 9:46 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 44 min |
| Apr 23, 9:56 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 64 min |
| Apr 23, 10:14 PM CDT | Special Weather Statement | FWD | Coryell, Hill, McLennan | 31 min |
| Apr 23, 10:20 PM CDT | Special Weather Statement | FWD | Tarrant | 25 min |
| Apr 23, 10:23 PM CDT | Special Weather Statement | FWD | Coryell | 37 min |
| Apr 23, 10:27 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 63 min |
| Apr 23, 10:30 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan, Navarro | 60 min |
| Apr 23, 10:40 PM CDT | Special Weather Statement | FWD | Ellis | 65 min |
| Apr 23, 10:42 PM CDT | Special Weather Statement | FWD | Tarrant | 33 min |
| Apr 23, 10:52 PM CDT | River Flood Warning | FWD | Parker | 12 hr |
| Apr 23, 10:56 PM CDT | Special Weather Statement | FWD | Coryell | 34 min |
| Apr 23, 11:06 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone | 54 min |
| Apr 23, 11:23 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone | 67 min |
| Apr 23, 11:30 PM CDT | Special Weather Statement | FWD | McLennan | 30 min |
| Apr 23, 11:32 PM CDT | Special Weather Statement | FWD | Henderson, Navarro | 58 min |
| Apr 23, 11:41 PM CDT | Flash Flood Warning | FWD | Collin, Hunt | 94 min |
| Apr 23, 11:44 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Leon | 47 min |
| Apr 23, 11:58 PM CDT | Special Weather Statement | FWD | Falls, McLennan | 32 min |
| Apr 24, 1:29 AM CDT | River Flood Warning | FWD | Collin | 24 hr |
| Apr 24, 4:44 AM CDT | River Flood Warning | FWD | Dallas | 13 hr |
| Apr 24, 10:39 AM CDT | River Flood Warning | FWD | Navarro | 58 hr |
| Apr 24, 10:39 AM CDT | River Flood Warning | FWD | Dallas | 46 hr |
Nearby
High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.